Feedback stabilization of one-dimensional parabolic systems related to formations

Open access

Abstract

This paper is concerned with the problem of stabilizing one-dimensional parabolic systems related to formations by using finitedimensional controllers of a modal type. The parabolic system is described by a Sturm-Liouville operator, and the boundary condition is different from any of Dirichlet type, Neumann type, and Robin type, since it contains the time derivative of boundary values. In this paper, it is shown that the system is formulated as an evolution equation with unbounded output operator in a Hilbert space, and further that it is stabilized by using an RMF (residual mode filter)-based controller which is of finite-dimension. A numerical simulation result is also given to demonstrate the validity of the finite-dimensional controller

[1] M.J. Balas, “Finite-dimensional controllers for linear distributed parameter systems: exponential stability using residual mode filters”, J. Math. Anal. Appl. 133, 283-296 (1988).

[2] V. Casarino, K.-J. Engel, R. Nagel, and G. Nickel, “A semigroup approach to boundary feedback systems”, Integr. Equ. Oper. Theory 47, 289-306 (2003).

[3] L. Consolini, F. Morbidi, D. Prattichizzo, and M. Tosques, “Leader-follower formation control of nonholonomic mobile robots with input constraints”, Automatica 44, 1343-1349 (2008).

[4] R.F. Curtain and H.J. Zwart, An Introduction to Infinite- Dimensional Linear Systems Theory, Texts in Applied Mathematics, Vol. 21, Springer-Verlag, New York, 1995.

[5] J.A. Fax and R.M. Murray, “Information flow and cooperative control of vehicle formations”, IEEE Trans. Automat. Control 49 (9), 1465-1476 (2004).

[6] G. Ferrari-Trecate, A. Buffa, and M. Gati, “Analysis of coordination in multi-agent systems through partial difference equations”, IEEE Trans. Automat. Control 51 (6), 1058-1063 (2006).

[7] P. Frihauf and M. Krstic, “Leader-enabled deployment onto planar curves: a PDE-based approach”, IEEE Trans. Automat. Control 56 (8), 1791-1806 (2011).

[8] D. Fujiwara, “Concrete characterization of the domains of fractional powers of some elliptic differential operators of the second order”, Proc. Japan Acad. 43, 82-86 (1967).

[9] B. van Keulen, H1-Control for Distributed Parameter Systems: A State-Space Approach, Birkh¨auser, Boston, 1993.

[10] G. Lafferriere, A. Williams, J. Caughman, and J.J.P. Veerman, “Decentralized control of vehicle formations”, Systems Control Lett. 54, 899-910 (2005).

[11] T. Nambu, “An L2()-based algebraic approach to boundary stabilization for linear parabolic systems”, Q. Applied Mathematics 62, 711-748 (2004).

[12] T. Nambu, “A new algebraic approach to stabilization for boundary control systems of parabolic type”, J. Differential Equations 218, 136-158 (2005).

[13] A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, vol. 44, Applied Mathematical Sciences, Springer-Verlag, New York, 1983.

[14] Y. Sakawa, “Feedback stabilization of linear diffusion systems”, SIAM J. Control Optim. 21, 667-676 (1983).

[15] H. Sano and N. Kunimatsu, “Feedback stabilization of infinitedimensional systems with A-bounded output operators”, Appl. Math. Lett. 7 (5), 17-22 (1994).

[16] H. Sano, “Stability-enhancing control of a coupled transportdiffusion system with Dirichlet actuation and Dirichlet measurement”, J. Math. Anal. Appl. 388, 1194-1204 (2012).

[17] H. Tanabe, Equations of Evolution, Iwanami, Tokyo, 1975, (in Japanese).

Bulletin of the Polish Academy of Sciences Technical Sciences

The Journal of Polish Academy of Sciences

Journal Information


IMPACT FACTOR 2016: 1.156
5-year IMPACT FACTOR: 1.238

CiteScore 2016: 1.50

SCImago Journal Rank (SJR) 2016: 0.457
Source Normalized Impact per Paper (SNIP) 2016: 1.239

Metrics

All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 121 121 11
PDF Downloads 32 32 5